Hi Goolarra. You were very helpful with my last post (July 4-help with lab results). I am not sure if there is a way to easily go back and read that post because it has all of my symptoms, meds, labs. The short of it is that I was started on thyroid meds because of hypo symptoms despite a high ft3. As you suggested I called and asked about rationale for treatment but was not able to talk to doc. Nurse was gonna talk to him and call back but never did. In the meantime I started the meds and was feeling better so I let it go. The only suggestion the nurse had was if I woke up feeling hyper just don't take t3 med that day. But I am not sure if I would know if I was hyper because so many symptoms crossover. I have been monitoring my heart rate which has been fine. Are there are symptoms that are definitely hyper?
I copied some text from your previous post so that we have labs and symptoms here:
"TSH = 0.729 (0.4-4.0)
FT4 = 1.10 (0.8-1.9)
FT3 = 4.1 (1.8-4.2)
Reverse t3 = 18 (8-25)
Total cortisol 6.3 (4.6-20.6)
Free cortisol = 0.11 (0.07-0.93)
Vitamin d = 13 (greater than 30)
Vitamin b12 = 547 (193-982)
FE = 46 (50-212)
%sat = 12 (13-37)
The list of symptoms is long. Symptoms started January 2012 and include:
Abdominal discomfort/feeling of fullness
Joint aches and pains (hands, elbows, hips)
Lower back pain
Swelling of hands
Pale, dry skin (especially notice on hands)
Brain fog (getting noticeably worse recently)
Shortness of breath
Feel overwhelmed/unable to handle any stress
Exercise intolerance (feel like I am going into some kind of crisis with physical activity that used to be no problem for me)
Mentally slow/easily confused
I have also had multiple episodes of feeling very sick. Episodes sometimes come and go in waves and sometimes last for days. They include some or all of the above plus:
Feel like I have the flu (but worse)
The aches, pains, etc are different than anything I have ever experienced. I am physically, mentally, and emotionally not right - not myself. I have been so sure that it was all due to my thyroid but could never find a doc to test t3. Now that I have the t3 results I am not sure what is going on with my thyroid."
Usually reliable hyper symptoms include:
Elevated HR and/or BP
Insomnia (which can cause fatigue - which is distinguished from hypo fatigue by how much sleep you are getting)
Shortness of breath
It is tough, though, to discern which is which until you've been both hypo and hyper a time or two. None of us has all the symptoms (thank goodness) and some of the symptoms don't apply to us as individuals. Now that you've started meds, I think what you have to look for in your symptoms is what has changed (for better or worse) and any new symptoms that have presented themselves. You also have to take into account lifelong "symptoms" and how the different meds/supplements you are taking might balance out some symptoms. For example, in your case, if you are taking iron, the constipating factor in the iron might avert the diarrhea. Labs usually help you discern which symptoms are cross over.
So, you're supplementing D, B-12 and iron? When are you due for follow up labs on those?
You've been on thyroid meds for a little over a month now, correct? So, you should be about due for labwork and a consultation with your doctor to re-evaluate. Please refresh my memory on meds. I saw your dose in your other post, but it was hard to copy because I believe your doctor changed his approach in mid-stream.
Taking a hard look at symptoms, has anything from your list changed at all?
Yes, I am taking the vitamin supplements plus 25mcg synthroid, 10mcg t3, and 2.5mg cortisol. I actually went for bloodwork today (only thyroid and cortisol, no other tests) and have appt next week.
After starting meds some of my symptoms have gotten significantly better. Brain fog is gone and I have an easier time with mental functions/concentrating. Fatigue is much improved even though I am still getting same amount if sleep. I am handling stress better. There have actually been days when I almost felt well. My joint/muscle aches and pains went away for awhile but have returned with the same intensity. I do not have any new symptoms. I still have heart palms and shortness of breath at times but that is not new.
You had mentioned weight. About 6 years ago I gained 30lbs it seemed overnight. I then lost the weight without too much effort. I didn't feel sick in any way so never thought much of it. When I got pregnant I gained 30lbs again. Since the birth of my daughter I have not lost a single pound and several months after her birth my symptoms started to show up and have just gotten worse over the past 1.5 years. I did have one episode of weight fluctuation in that time frame (despite no changes in eating habits or exercise) but have returned to the post birth weight and stayed there.
Guess bloodwork will tell a lot. Just don't want to make situation worse by going too hyper. Will continue to check heart rate and watch for new symptoms. From your list of hyper symptoms I think I am ok. Thanks for the info!
Hi Lisa, has your Vit D been addressed ? Mine was 17 and I got an RX for 50,000 IU Vit D every week for so many weeks. It only went up to the low normal. I am now on 2000 IU maintenance daily. All my body aches went away. Amazing to lose all that pain.
Note: Vit D is to be taken in combination with Magnesium and Calcium.
Your Fe is in the low side, FYI, symptoms of low Iron and hypothyroid is similar, so since your Thyroid levels are fine, there could be other reasons for still feeling unwell.
I have been a hypothyroid and I used to blame it all on my thyroids just like you. I told my MD but she said my thyroids were fine. I did not really believe her, so i went and searched..
These are what's helped me:
Magnesium- Search on Magnesium deficiency.. most of your symptoms are most likely from lack of it. Stress, mental fog, unable to cope, panic attacks, heart palpitations,unstable moods, headaches, etc..
Its a Blessing for me to have found Magnesium . I am an RN of 38 years and this knowledge did not come to me until now.
Mg is involved in 300 body enzyme processes that depleted mg causes hundreds of symptoms. Most of yours included.
"The Magnesium Miracle" by Dr Carolyn Dean is an excellent reading. It will help understand the whys and the hows and all of what's happening to you.
I think you have addressed your thyroids and you're good.
Other concerns to take care of would be Nutritional..
Your Iron levels are low , cooking in iron cast skillet could help with increasing your iron safely,
Vit D is verrry LOW (correcting this alone will help a lot with your body aches), then
Magnesium which will address most of your problems all grouped into one title : Magnesium Deficiency.
Magnesium Glycinate- inexpensive, safe to take, absorbable form of Mg without diarrhea effect, a mineral that our body needs in combo with Vit D and Calcium. Please read up on it, it will give you helalth and peace of body and mind.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.